Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 36, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 31, 2014, 2:42 PM MDT. It took effect at Nov 1, 2014, 10:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 2:42 PM MDT (20:42 UTC)
- In effect from
- Nov 1, 2014, 10:00 AM MDT
- Expired
- Nov 1, 2014, 7:12 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS75 KPIH 312042 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT FRI OCT 31 2014 IDZ017-021>025-010445- /O.NEW.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS... SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS 242 PM MDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. * TIMING...10 AM TO 9 PM MDT ON SATURDAY * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH * LOCATIONS INCLUDE... BURLEY...RAFT RIVER VALLEY...POCATELLO...SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
332 WWUS75 KPIH 010436 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1036 PM MDT FRI OCT 31 2014 IDZ017-021>025-011300- /O.CON.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS... SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS 1036 PM MDT FRI OCT 31 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
828 WWUS75 KPIH 010910 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT SAT NOV 1 2014 IDZ017-021>025-012100- /O.CON.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS... SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS 310 AM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
628 WWUS75 KPIH 011954 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT SAT NOV 1 2014 IDZ017-021>025-020300- /O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS... SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS 154 PM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
043 WWUS75 KPIH 012010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT SAT NOV 1 2014 IDZ017-021-022-020300- /O.UPG.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ /O.NEW.KPIH.HW.W.0003.141101T2010Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 210 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-020300- /O.EXA.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 210 PM MDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ023>025-020300- /O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS... PRESTON...MONTPELIER...GEORGETOWN...PARIS 210 PM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
838 WWUS75 KPIH 020112 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 712 PM MDT SAT NOV 1 2014 IDZ017-021-022-020215- /O.CAN.KPIH.HW.W.0003.000000T0000Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 712 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE HIGH WIND WARNING. SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW WARNING AND ADVISORY THRESHOLDS. THE HIGH WIND WARNING IS CANCELED. $$ IDZ020-023>025-020215- /O.CAN.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... LAVA HOT SPRINGS...SODA SPRINGS...PRESTON...MONTPELIER... GEORGETOWN...PARIS 712 PM MDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA IN THE PREVIOUSLY AFFECTED AREA. THE WIND ADVISORY IS CANCELED. $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:21 AM MDT, 11 hours 21 minutes earlier.
Area forecast discussion, Oct 31, 3:21 AM MDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MDT FRI OCT 31 2014 .SHORT TERM...TODAY THROUGH SUNDAY. EVENTFUL FORECAST IN THE SHORT TERM. SHOULD HAVE ANOTHER DRY DAY TODAY WITH VERY WARM CONDITIONS ONCE AGAIN WITH HIGH TEMPERATURES NEAR 20 DEGREES ABOVE NORMAL ONCE AGAIN. STRONG PACIFIC SYSTEM MOVES ON SHORE SATURDAY WITH COLD FRONT MOVING INTO WESTERN IDAHO SATURDAY MORNING. EXPECT STRONG SOUTHERLY WINDS AHEAD OF THE FRONT ON SATURDAY AND EVEN EXPECT THUNDERSTORMS TO DEVELOP SATURDAY AFTERNOON ACROSS ALL OF SOUTHEAST IDAHO. COULD SEE WIND GUSTS IN THE 40 TO 50 MPH RANGE IN THE SOUTHERN HIGHLANDS AND SNAKE RIVER PLAIN. FORECAST MODELS CONTINUE TO SEEM TO HANG ONTO THE WARM AIR LONGER AND SNOW LEVELS START OUT VERY HIGH ON SATURDAY AND THE LATEST NAM MODEL HAS BACKED OFF PRECIPITATION AMOUNTS CONSIDERABLY. DECIDED AGAINST ISSUING WINTER STORM WATCH IN CENTRAL MOUNTAINS DUE TO POSSIBLE DELAY IN ONSET OF COLD AIR AND SLOWER DROP IN SNOW LEVELS. COLD FRONT PUSHES THROUGH REGION FROM NOON TO 6 PM SATURDAY WITH THE REALLY COLD AIR DELAYING UNTIL AFTER MIDNIGHT SUNDAY MORNING. SNOW LEVELS MAY STILL DROP TO VALLEY FLOORS SUNDAY MORNING WITH POSSIBLE LIGHT SNOW IN SNAKE RIVER PLAIN. HIGHS TEMPERATURES IN THE SNAKE PLAIN WILL TREND DOWN FROM AROUND 70 TODAY TO 60 SATURDAY TO LOW 40S SUNDAY BEHIND THE COLD FRONTAL PASSAGE. GENERALLY EXPECT 3 TO 6 INCHES IN HIGH MOUNTAIN ELEVATIONS FROM THIS STORM WITH MAINLY LESS THAN AN INCH IN THE SNAKE RIVER PLAIN. WITH A TRANSITION FROM STRONG WINDS AND THUNDERSTORMS SATURDAY TO MUCH COLDER CONDITIONS AND SNOW SATURDAY EVENING THROUGH SUNDAY MORNING. GK .LONG TERM...MONDAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE WILL BE CENTERED OFF THE COAST OF SOUTHERN CALIFORNIA FOR MUCH OF THE EXTENDED. MOISTURE WILL BE STREAMING OFF THE PACIFIC INTO OREGON AND INTO THE IDAHO PANHANDLE FOR MUCH OF THIS TIME. THE MODELS KEEP MOST OF THE PRECIPITATION NORTH OR JUST TOUCHING THE CENTRAL MOUNTAINS. THEREFORE MUCH OF THE AREA WILL BE MAINLY UNDER THE INFLUENCE OF THE RIDGE. EXPECT TEMPS TO RISE ABOVE NORMAL FOR MUCH OF THE EXTENDED PERIOD. VALLE && .AVIATION...HIGH AND MID LEVEL CLOUDS WILL POUR THROUGH THE REGION TODAY AHEAD OF A STRONG LOW PRESSURE SYSTEM. EXPECT WINDS TO PICK UP LATER THIS AFTERNOON BUT BREEZY CONDITIONS MORE LIKELY ON SATURDAY. SHOWERS WILL OVERSPREAD THE REGION BEGINNING SATURDAY NIGHT. VALLE && .FIRE WEATHER...WINDS WILL INCREASE LATER THIS AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM. GUSTY WINDS ARE LIKELY ON SATURDAY AND SHOWERS WILL BREAK OUT ACROSS THE REGION SATURDAY NIGHT. WIDESPREAD RAIN AND SNOW SHOWERS ARE LIKELY FOR SUNDAY WITH SNOW LEVELS AROUND 6000 FEET. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:15 PM MDT | Winter Storm Watch | PIH | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.